Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 113, NWS Wichita, KS

May 22, 2006Butler County, Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 22, 2006, 11:06 AM CDT for Butler County, Sedgwick County, Kansas. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2006, 11:06 AM CDT (16:06 UTC)
Expired
May 22, 2006, 12:00 PM CDT
In force
54 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Butler County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 16 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 11:06 AM CDTHAIL 16 W Downtown Wichita, KSPAWNEE AND MAIZE ROAD.
May 22, 11:08 AM CDTHAIL 15 W Downtown Wichita, KSAT NATIONAL WEATHER SERVICE OFFICE, MID-CONTINENT AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 4.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2006-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2006-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
580 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
1686 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 221606
SVRICT
KSC015-173-221700-
/O.NEW.KICT.SV.W.0113.060522T1606Z-060522T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1106 AM CDT MON MAY 22 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL NOON CDT.

* AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM VALLEY CENTER TO
  DOWNTOWN WICHITA TO CLEARWATER...MOVING EAST AT 10 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  MCCONNELL AIR FORCE BASE....ANDOVER....AUGUSTA....BEL AIRE....
  BENTON....CLEARWATER....DERBY....EAST WICHITA....HAYSVILLE....
  KECHI....MAIZE....MULVANE....OAKLAWN....PARK CITY....ROSE HILL....
  TOWANDA....VALLEY CENTER....DOWNTOWN WICHITA....NORTHEAST WICHITA
  AND JABARA AIRPORT....SOUTH WICHITA....MID CONTINENT AIRPORT....
  WEST WICHITA.

THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  WINDS UP TO 60 MILES AN HOUR...

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3795 9746 3775 9749 3751 9762 3742 9711
      3767 9698 3786 9694

$$

KRC
5 follow-up statements
000 
WWUS53 KICT 221618
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1118 AM CDT MON MAY 22 2006

KSC015-173-221700-
/O.CON.KICT.SV.W.0113.000000T0000Z-060522T1700Z/
BUTLER KS-SEDGWICK KS-
1118 AM CDT MON MAY 22 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN SEDGWICK AND
SOUTHWESTERN BUTLER COUNTIES UNTIL NOON CDT...

AT 1116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF VALLEY
CENTER TO DOWNTOWN WICHITA TO HAYSVILLE...AND MOVING EAST AT 10 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR HAYSVILLE BY  1135 AM CDT.
  NEAR SOUTH WICHITA BY  1140 AM CDT.
  NEAR MCCONNELL AIR FORCE BASE BY  1145 AM CDT.
  NEAR NORTHEAST WICHITA AND JABARA AIRPORT BY  1150 AM CDT.
  NEAR DERBY BY  NOON CDT.

THE TOWNS OF KECHI...BEL AIRE...OAKLAWN AND BENTON ARE ALSO IN THE
PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3795 9746 3775 9749 3751 9762 3742 9711
      3767 9698 3786 9694

$$

KRC
000 
WWUS53 KICT 221623
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1123 AM CDT MON MAY 22 2006

KSC015-173-221700-
/O.CON.KICT.SV.W.0113.000000T0000Z-060522T1700Z/
BUTLER KS-SEDGWICK KS-
1123 AM CDT MON MAY 22 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN SEDGWICK AND
SOUTHWESTERN BUTLER COUNTIES UNTIL NOON CDT...

AT 1121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF VALLEY
CENTER TO DOWNTOWN WICHITA TO HAYSVILLE...AND MOVING EAST AT 10 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR HAYSVILLE BY  1135 AM CDT.
  NEAR SOUTH WICHITA BY  1140 AM CDT.
  NEAR MCCONNELL AIR FORCE BASE BY  1145 AM CDT.
  NEAR NORTHEAST WICHITA AND JABARA AIRPORT BY  1150 AM CDT.
  NEAR DERBY BY  NOON CDT.

THE TOWNS OF KECHI...BEL AIRE...OAKLAWN AND BENTON ARE ALSO IN THE
PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3793 9736 3770 9744 3750 9758 3742 9711
      3767 9698 3786 9694

$$

KRC
000 
WWUS53 KICT 221636
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1137 AM CDT MON MAY 22 2006

KSC015-173-221700-
/O.CON.KICT.SV.W.0113.000000T0000Z-060522T1700Z/
BUTLER KS-SEDGWICK KS-
1137 AM CDT MON MAY 22 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN SEDGWICK AND
SOUTHWESTERN BUTLER COUNTIES UNTIL NOON CDT...

AT 1133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF WHITEWATER
TO MCCONNELL AIR FORCE BASE TO CLEARWATER...AND MOVING EAST AT 10
MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR HAYSVILLE BY  1145 AM CDT.
  NEAR NORTHEAST WICHITA AND JABARA AIRPORT BY  1150 AM CDT.
  NEAR DERBY BY  NOON CDT.

THE TOWNS OF BEL AIRE...KECHI...OAKLAWN AND BENTON ARE ALSO IN THE
PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3792 9730 3766 9739 3750 9758 3742 9711
      3767 9698 3786 9694

$$

KRC
000 
WWUS53 KICT 221644
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1144 AM CDT MON MAY 22 2006

KSC015-173-221700-
/O.CON.KICT.SV.W.0113.000000T0000Z-060522T1700Z/
BUTLER KS-SEDGWICK KS-
1144 AM CDT MON MAY 22 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN SEDGWICK AND
SOUTHWESTERN BUTLER COUNTIES UNTIL NOON CDT...

AT 1142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF WHITEWATER
TO MCCONNELL AIR FORCE BASE TO CLEARWATER...AND MOVING EAST AT 10
MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR NORTHEAST WICHITA AND JABARA AIRPORT BY  1150 AM CDT.
  NEAR DERBY BY  NOON CDT.

THE TOWNS OF OAKLAWN...BEL AIRE AND BENTON ARE ALSO IN THE PATH OF
THIS LINE OF SEVERE THUNDERSTORMS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3791 9724 3765 9734 3749 9754 3742 9711
      3767 9698 3786 9694

$$

KRC
000 
WWUS53 KICT 221655
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1153 AM CDT MON MAY 22 2006

KSC015-173-221703-
/O.EXP.KICT.SV.W.0113.000000T0000Z-060522T1700Z/
BUTLER KS-SEDGWICK KS-
1153 AM CDT MON MAY 22 2006

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEDGWICK AND 
SOUTHWESTERN BUTLER COUNTIES WILL BE ALLOWED TO EXPIRE AT NOON...

AT 1150 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.  HOWEVER...HAIL 
TO 3/4 OF AN INCH AND WIND GUSTS TO 50 MPH ARE STILL POSSIBLE.    
THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO 
EXPIRE AT NOON...WITH A SIGNIFICANT WEATHER ALERT WILL BE ISSUED 
SHORTLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK 
SHELTER IF THREATENING WEATHER APPROACHES AGAIN, OR A WARNING 
ISSUED.  A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR BUTLER 
COUNTY.

LAT...LON 3791 9724 3765 9734 3749 9754 3742 9711
      3767 9698 3786 9694

$$

KRC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 8:33 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 22, 8:33 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
833 AM CDT MON MAY 22 2006

.UPDATE...

RADAR IMAGERY SHOWS A PRETTY WELL DEFINED MCV THAT WAS SPAWNED BY
OVERNIGHT CONVECTION CENTERED OVER RENO COUNTY. THE MID-LEVEL
WINDS ARE PRETTY WEAK SO THIS MCV COULD EASILY MAINTAIN ITSELF
INTO THE AFTERNOON HRS...THUS CAUSING THIS MORNINGS ACTIVITY TO LINGER
LONGER AND WILL KEEP AN EYE ON TRENDS. THE MCV MOVEMENT WOULD BE
EAST/SOUTHEAST AT A VERY SLOW PACE FROM ITS CURRENT POSITION.

JAKUB

&&

.PREV DISCUSSION... /ISSUED 355 AM CDT MON MAY 22 2006/

DISCUSSION...

FORECAST FOCUS: CONVECTIVE POTENTIAL TODAY THRU WED NIGHT.

TODAY:
MCS THAT DEVELOPED OVER NE CO/NW KS ASSUMING SLIGHTLY MORE S/SE
TRACK EARLY THIS MORNING THUS PROMPTING REALIGNMENT OF POPS THIS
MORNING...WITH HIGHEST (40-50%) ASSIGNED TO WRN CORRIDOR THAT NOW
INCLUDES KINGMAN & HARPER COUNTIES. MCS BEING SUSTAINED BY SSE30-
35KT LOW-LEVEL JET INJECTING RICH LOWER DECK MOISTURE ALONG WRN
CORRIDOR OF FORECAST AREA. BULK OF PRECIPITATION TO OCCUR THIS
MORNING...HOWEVER CONVECTIVE DEBRIS MAY POSE SECONDARY PROBLEMS IN
TERMS OF HIGH TEMPERATURES. HAVE LOWERED MAXES 2-3F ALL AREAS BUT
MAY REQUIRE FURTHER LOWERING IF CONVECTIVE DEBRIS PROVES MORE
WIDESPREAD THAN PICTURED.

TONIGHT:
EXPECT A 2ND MCS TO DEVELOP OVER NW KS AS WEAK MID-LEVEL LOW
MOVING NE ACROSS NE CO & NEBRASKA PANHANDLE FINDS AMPLE SFC-850MB
FUEL AWAITING ITS ARRIVAL. WITH BETTER MID-UPR LEVEL DYNAMICS
TARGETING NW KS & WRN NEBRASKA...HAVE TAKEN CONSERVATIVE APPROACH
TO POPS...ASSIGNING 30% TO NW CORRIDOR WHERE NO DOUBT CLOSER TO
PREVIOUSLY-MENTIONED FEATURES.

TUESDAY:
BEHAVIOR OF PREVIOUSLY MENTIONED MID-UPR LOW WILL HAVE TO BE
WATCHED CLOSELY...AS CONVECTIVE POTENTIAL ACROSS CENTRAL KS HINGES
GREATLY ON ITS TRACK. UPR-LEVEL DIRECTIONAL DIVERGENCE GRADUALLY
INCREASES AS DAY PROGRESSES & WITH WELL-DEFINED 850-MB THETA-E
AXIS ALIGNED IN S-N MANNER ACROSS CENTRAL KS...TSRA POTENTIAL
GREATEST ACROSS CENTRAL KS..ESPECIALLY DURING AFTERNOON AS 850-MB
DRY LINE ADVANCES E ACROSS WRN KS. BETTER UPR DECK DIRECTIONAL
DIVERGENCE CONTINUES TO TARGET NEBRASKA...AS SUCH HAVE RETAIEND
CONSERVATIVE APPROACH TO POPS ASSIGNING 30% TO CENTRAL KS.

TUESDAY NIGHT:
WITH PREVIOUSLY-MENTIONED MID-UPR LOW CONTINUING TREK E ACROSS
NEBRASKA...CHANCES FOR TSRA GRADUALLY INCREASE ACROSS MOST AREAS...
ESPECIALLY CENTRAL & SC KS...AS PACIFIC COLD FRONT SURGES E TOWARD
THESE AREAS TOWARD DAYBREAK. GREATEST PROBABILITIES FOR SEVERE
CONVECTION APPEAR SLATED FOR CENTRAL & ERN NEBRASKA WHERE MORE
IMPRESSIVE MID-UPR DYNAMICS REMAIN POSITIONED.

WED & WED NIGHT:
BETTER CHANCES FOR TSRA SHIFT E AS PREVIOUSLY MENTIONED PACIFIC
COLD FRONT SURGES E ACROSS KS. BEHAVIOR OF FRONTAL BOUNDARY & ITS
PARENT UPR LOW WILL NEED TO BE MONITORED AS CONVECTIVE POTENTIAL...
ESPECIALLY OVER SE KS...HINGES GREATLY ON THE EASTWARD PROGRESS OF
SYSTEM.

THURSDAY-SATURDAY:
NO SIGNIFICANT CHANGES MADE TO INHERITED FORECAST AS MID-UPR
RIDGING INCREASES INFLUENCE ACROSS KS. AS SUCH...DRY FORECAST KEPT
INTACT.

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    89  67  89  66 /  40  20  20  30
HUTCHINSON      90  67  89  66 /  40  30  20  30
NEWTON          88  67  88  66 /  30  20  20  30
ELDORADO        88  67  87  66 /  30  20  20  30
WINFIELD-KWLD   90  67  89  67 /  30  20  20  30
RUSSELL         90  66  90  65 /  40  30  30  30
GREAT BEND      91  66  90  66 /  40  30  30  30
SALINA          87  67  89  66 /  30  30  20  40
MCPHERSON       89  67  89  66 /  40  30  20  30
COFFEYVILLE     88  65  88  67 /   5  10  10  20
CHANUTE         86  65  87  66 /   5  10  10  30
IOLA            85  65  86  66 /   5  10  10  30
PARSONS-KPPF    87  65  87  66 /   5  10  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 22, 6:10 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPOS
NATIONAL WEATHER SERVICE WICHITA KS
610 AM CDT MON MAY 22 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-231215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
610 AM CDT MON MAY 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THIS MORNING...A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEAST
ACROSS SOUTH-CENTRAL KANSAS. HAIL UP TO 3/4 INCH DIAMETER AND 40
TO 50 MPH WINDS ARE POSSIBLE IN AREAS GENERALLY ALONG...AND WEST
OF I-135. REMNANTS OF THE THUNDERSTORM COMPLEX MAY SPREAD OVER THE
REST OF SOUTH-CENTRAL KANSAS...AS WELL AS CENTRAL AND PART OF
SOUTHEAST KANSAS...LATER THIS MORNING. IN THE LATTER INSTANCES THE
THUNDERSTORMS ARE NOT EXPECTED TO ACHIEVE SEVERITY.

FOR TONIGHT...ANOTHER COMPLEX OF THUNDERSTORMS IS FORECAST TO
DEVELOP OVER THE WESTERN PLAINS. MOVING IN A GENERAL EASTERLY
MANNER...THIS COMPLEX OF THUNDERSTORMS MAY REACH CENTRAL AND SOUTH-
CENTRAL KANSAS LATE TONIGHT...AND INTO PART OF SOUTHEAST KANSAS...
PRIMARILY CHASE AND GREENWOOD COUNTIES...EARLY TUESDAY MORNING.
THE THUNDERSTORMS ARE NOT FORECAST TO ACHIEVE SEVERITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY AND TUESDAY NIGHT...THERE IS A CHANCE OF MORE
THUNDERSTORMS AS AN INTENSIFYING STORM SYSTEM MOVES NORTHEAST
ACROSS WESTERN AND CENTRAL NEBRASKA. SOME THUNDERSTORMS MAY
ACHIEVE SEVERITY OVER CENTRAL KANSAS...PRIMARILY RUSSELL...
LINCOLN...ELLSWORTH...AND SALINE COUNTIES...TUESDAY NIGHT. BOTH
LARGE HAIL...UP TO GOLFBALL SIZED...AND DAMAGING WINDS ARE
POSSIBLE IN THESE AREAS. OTHER THUNDERSTORMS ARE POSSIBLE OVER THE
REST OF CENTRAL AND SOUTH-CENTRAL KANSAS...AND MAY BE CAPABLE OF
PRODUCING 3/4 INCH DIAMETER HAIL AND 40 TO 50 MPH WINDS. A FEW
THUNDERSTORMS MAY REACH SOUTHEAST KANSAS TUESDAY NIGHT BUT ARE NOT
EXPECTED TO ACHIEVE SEVERITY.

ON WEDNESDAY...THERE IS A CHANCE OF THUNDERSTORMS FOR MOST OF THE
REGION...WITH A CHANCE OF THUNDERSTORM LINGERING INTO WEDNESDAY
NIGHT OVER PRIMARILY SOUTHEAST KANSAS. IT IS TOO EARLY TO
DETERMINE AS TO WHETHER OR NOT THE THUNDERSTORMS WILL ACHIEVE
SEVERITY SO ONE IS URGED TO LISTEN FOR SUBSEQUENT HAZARDOUS
WEATHER OUTLOOKS...ESPECIALLY THOSE ISSUED ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, May 22, 5:08 AM CDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
508 AM CDT MON MAY 22 2006

KSZ067-221100-
RENO-
508 AM CDT MON MAY 22 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RENO COUNTY...

AT 506 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARTRIDGE...OR 11 MILES SOUTHWEST OF
HUTCHINSON...AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Special weather statement, May 22, 6:02 AM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
602 AM CDT MON MAY 22 2006

KSZ067-083-221130-
RENO-SEDGWICK-
602 AM CDT MON MAY 22 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RENO AND SEDGWICK COUNTIES...

AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAVEN TO
GODDARD...AND MOVING EAST AT 20 MPH. THIS STORM WILL AFFECT
ANDALE...GODDARD...MAIZE...AND WICHITA.

DIME SIZE HAIL...AND WINDS TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Special weather statement, May 22, 10:30 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1030 AM CDT MON MAY 22 2006

KSZ083-221600-
SEDGWICK-
1030 AM CDT MON MAY 22 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SEDGWICK COUNTY...

AT 1026 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GODDARD...OR 13 MILES WEST OF DOWNTOWN
WICHITA...AND MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS TO 45 MPH ARE POSSIBLE WITH THIS STORM.

JAKUB
Local storm report, May 22, 10:59 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1059 AM CDT MON MAY 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     HAIL             5 S GODDARD             37.59N 97.58W
05/22/2006  E0.88 INCH       SEDGWICK           KS   TRAINED SPOTTER

&&

KED
Local storm report, May 22, 11:02 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1102 AM CDT MON MAY 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     HAIL             7 WNW DOWNTOWN WICHITA  37.73N 97.46W
05/22/2006  M0.75 INCH       SEDGWICK           KS   NWS EMPLOYEE

            HAIL COVERED THE GROUND NEAR 21ST AND MAIZE. ALSO WINDS
            ESTIMATED TO 55 MPH.

&&

KED
Local storm report, May 22, 11:06 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1106 AM CDT MON MAY 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 AM     HAIL             6 W DOWNTOWN WICHITA    37.69N 97.45W
05/22/2006  E1.00 INCH       SEDGWICK           KS   TRAINED SPOTTER

            PAWNEE AND MAIZE ROAD.

&&

KED

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 4:17 PM CDTSevere Thunderstorm WarningICTSedgwick33 min
May 22, 4:23 PM CDTSevere Thunderstorm WarningICTButler52 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.